Alert archive / Ohio / Flash Flood Warnings in 2013

Flash Flood Warning 19, NWS Wilmington, OH

July 9, 2013Licking County, Ohio

NWS Wilmington, OH issued this flash flood warning at Jul 9, 2013, 4:53 PM EDT for Licking County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2013, 4:53 PM EDT (20:53 UTC)
Expired
Jul 9, 2013, 7:45 PM EDT
In force
3 hr
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
None

County Licking County, OH

The radar

The Cincinnati radar (KILN), 140 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.9 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2013-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 476 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2013-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
476 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
1159 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

828 
WGUS51 KILN 092053
FFWILN
OHC089-092345-
/O.NEW.KILN.FF.W.0019.130709T2053Z-130709T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
453 PM EDT TUE JUL 9 2013

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LICKING COUNTY IN CENTRAL OHIO...

* UNTIL 745 PM EDT.

* AT 441 PM EDT...THUNDERSTORMS HAD PRODUCED VERY HEAVY RAIN IN 
LICKING COUNTY.  UP TO TWO INCHES OF RAIN HAS ALREADY FALLEN IN AN 
HOUR. RADAR INDICATED THAT ADDITIONAL RAIN WILL MOVE THROUGH THE 
AREA WITH AN ADDITIONAL HALF INCH OF RAIN POSSIBLE.   HIGH WATER WAS 
ALREADY REPORTED ON SOME AREA ROADWAYS WITH A FEW ROADS CLOSED.  
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO 
OCCUR.

* SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE...NEWARK...
  BUCKEYE LAKE...GRANVILLE...HEATH AND PATASKALA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.

TO REPORT FLASH FLOODING...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3995 8219 3994 8223 3991 8223 3995 8278
      4016 8276 4014 8218

$$
2 follow-up statements
804 
WGUS71 KILN 092251
FFSILN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
651 PM EDT TUE JUL 9 2013

OHC089-092345-
/O.CON.KILN.FF.W.0019.000000T0000Z-130709T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LICKING OH-
651 PM EDT TUE JUL 9 2013

...FLASH FLOOD WARNING CONTINUES FOR SOUTHERN LICKING COUNTY UNTIL
745 PM EDT...

AT 647 PM EDT...THE HEAVY RAINFALL HAD ENDED ACROSS THE AREA. 
HOWEVER...RUNOFF FROM THE EARLIER EXCESSIVE RAIN WILL CAUSE FLASH 
FLOODING TO OCCUR.

SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE...NEWARK...
BUCKEYE LAKE...GRANVILLE...HEATH AND PATASKALA.

OTHER LOCATIONS WHERE FLOODING MAY OCCUR INCLUDE...ALEXANDRIA...
BEECHWOOD TRAILS...BROWNSVILLE...ETNA...GRANVILLE SOUTH...GRATIOT...
HANOVER AND HARBOR HILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.

TO REPORT FLASH FLOODING...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3995 8219 3994 8223 3991 8223 3995 8278
      4016 8276 4014 8218

$$
304 
WGUS71 KILN 092336
FFSILN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
736 PM EDT TUE JUL 9 2013

OHC089-092346-
/O.EXP.KILN.FF.W.0019.000000T0000Z-130709T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LICKING OH-
736 PM EDT TUE JUL 9 2013

...THE FLASH FLOOD WARNING FOR SOUTHERN LICKING COUNTY WILL EXPIRE AT
745 PM EDT...

HEAVY RAIN HAS ENDED AND FLOODING IS NO LONGER EXPECTED TO POSE A
THREAT.

PLEASE REPORT PREVIOUS FLASH FLOODING TO THE NATIONAL WEATHER SERVICE
BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING YOUR REPORT
VIA SOCIAL MEDIA.

LAT...LON 3995 8219 3994 8223 3991 8223 3995 8278
      4016 8276 4014 8218

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 4:07 PM EDT, 46 minutes earlier.

Area forecast discussion, Jul 9, 4:07 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
407 PM EDT TUE JUL 9 2013

.SYNOPSIS...
WITH A MOIST AND UNSTABLE AIR MASS IN PLACE...SHOWERS AND
THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH WEDNESDAY. A
COLD FRONT WILL CROSS THE REGION WEDNESDAY NIGHT. HIGH PRESSURE
WILL BUILD INTO THE AREA FOR THE REST OF THE WEEK AND INTO THE
WEEKEND...PROVIDING DRIER AND COOLER CONDITIONS.

&&

.NEAR TERM /THROUGH TONIGHT/...
A BUOYANT AND VOLATILE SITUATION HAS DEVELOPED IN THE ILN CWA THIS
AFTERNOON. THE MAJORITY OF THE CWA HAS RECEIVED QUITE A BIT OF
SUN...ALLOWING TEMPS TO CLIMB INTO THE MID TO UPPER 80S.
MEANWHILE...DEWPOINTS HAVE ADVECTED IN FROM THE SW...REACHING THE
LOWER 70S ACROSS MOST OF THE CWA (EVEN A FEW SITES REPORTING MID
70S). CURRENT LAPS ANALYSIS INDICATES 2000-2500 J/KG OF
MLCAPE...WITH SBCAPE EXCEEDING 3000 J/KG IN WESTERN OHIO AND
NORTHERN KENTUCKY. KILN VAD WIND PROFILE DATA SHOWS LOW LEVEL WSW
FLOW...WITH NW FLOW ALOFT...LEADING TO SOME GRADUAL TURNING IN THE
HODOGRAPH. HOWEVER...SPEEDS ARE NOT ESPECIALLY STRONG...SO OVERALL
THE SHEAR IS ON THE LOWER END OF THE SCALE.

THERE IS EVIDENCE OF A WNW-TO-ESE BOUNDARY AT 700MB ON THETA-E AND
DEWPOINT ANALYSIS...STRETCHING FROM CHICAGO INTO CENTRAL OHIO.
INITIAL CONVECTIVE DEVELOPMENT APPEARS TO BE FOCUSING ALONG THIS
FEATURE AS IT GRADUALLY STRENGTHENS. IN ADDITION...A WEAK VORT MAX
IS MOVING EASTWARD INTO NORTHERN INDIANA...AND MAY ALSO PROVIDE A
FOCUS FOR CONVECTION. HOWEVER...THE UNSTABLE ATMOSPHERE IS CAPABLE
OF SUPPORTING DEVELOPMENT JUST ABOUT ANYWHERE. AFTER THE
CONVECTION DEVELOPS...THE OVERALL WIND FLOW WOULD SUPPORT WSW
MOVEMENT...AND PROPAGATION EFFECTS MAY EVENTUALLY LEAD TO A BIT
MORE OF A SOUTHWARD COMPONENT.

GIVEN THE INSTABILITY TODAY...SEVERE WEATHER IS DEFINITELY A
POSSIBILITY...AS THE AIR MASS IS CERTAINLY SUPPORTIVE OF
STRONG UPDRAFTS. THE LACK OF SHEAR MAY MEAN THAT CONVECTION WILL
BE MORE ON THE DISORGANIZED SIDE OF THE SCALE...THOUGH SOME
CLUSTERS COULD CONGEAL AND DEVELOP COLD POOLS (HRRR AND WRF-ARW
RUNS SEEM TO SUGGEST THIS POSSIBILITY).

FLOODING WILL ALSO REMAIN A CONCERN. IN DETERMINING THE POTENTIAL
FOR THE GREATEST FLOODING THREAT...ANTECEDENT CONDITIONS PLAYED A
BIG ROLE. RAINFALL OVER THE PAST THREE DAYS HAS BEEN RATHER HIGH
ACROSS THE NORTHERN/NORTHEASTERN ILN TIER OF COUNTIES...GENERALLY
WHERE THE OLD FLASH FLOOD WATCH WAS IN EFFECT FOR. IN
ADDITION...HEAVY RAIN PARAMETERS AND THE CONVECTIVE FORECAST (AT
LEAST FOR THIS AFTERNOON) ALSO SUPPORT THIS GENERAL AREA...OR
PERHAPS A LITTLE BIGGER OF AN AREA THAN THE OLD WATCH COVERED.
AMONG THE MANY PARAMETERS...PWAT VALUES ARE OVER 2 INCHES (AROUND
200 PERCENT OF NORMAL). WHILE THIS PARAMETERS IS FAIRLY HIGH IN
ALL PLACES...PRECIP EFFICIENCY AND MOISTURE TRANSPORT SEEM TO
FAVOR NORTHERN OHIO THROUGH THE FIRST PERIOD OF THE FORECAST. THIS
SUPPORTS THE LOCATION OF THE WATCH. THE EXPANSION ENSURES COVERAGE
FOR ALL AREAS IMPACTED BY HEAVY RAINS OVER THE PAST FEW DAYS...AND
THE EXTENSION IN TIME THROUGH WEDNESDAY COVERS ANY THREATS FROM
ADDITIONAL CONVECTION TOMORROW. IT IS CONCEIVABLE THAT A FLOOD
THREAT WILL EXIST FURTHER SOUTH...AS THE CINCINNATI METRO AREA AND
THE REST OF THE SCIOTO VALLEY ARE NOT EXACTLY DRY RIGHT NOW.
HOWEVER...CONVECTIVE EVOLUTION UNCERTAINTY (AND THE FEELING THAT
SIGNIFICANT RAINFALL IS NOT QUITE IMMINENT FOR THOSE LOCATIONS)
CURRENTLY PRECLUDES A FURTHER EXTENSION IN AREA.

&&

.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
ACTIVE WEATHER WILL CONTINUE ON WEDNESDAY...WITH ADDITIONAL
CHANCES FOR SHOWERS AND THUNDERSTORMS. THE MAIN DRIVER FOR THE
CHANGING WEATHER INTO WEDNESDAY NIGHT WILL BE A COLD
FRONT...MOVING SOUTHEAST INTO THE OHIO VALLEY...WITH HIGH PRESSURE
BUILDING IN BEHIND.

THE EXPECTED ONGOING CONVECTION ON TUESDAY NIGHT WILL CREATE AN
UNCERTAIN SCENARIO FOR WEDNESDAY. 12Z RUNS OF THE WRF-ARW AND
WRF-NMM...COMBINED WITH NUMEROUS RUNS OF THE HRRR...DO SHOW
ADDITIONAL CONVECTION PROPAGATING SOUTHWARD AND IMPACTING THE CWA
OVERNIGHT INTO EARLY WEDNESDAY MORNING. THE LARGER SCALE MODELS
ALSO SHOW THAT WHILE DEEPER MOISTURE WILL ALREADY BE EXITING THE
CWA BY 18Z WEDNESDAY...LOW LEVEL MOISTURE WILL STILL PERSIST...LIKELY
RESULTING IN CLOUD COVER. WHAT SEEMS TO BE THE MOST LIKELY
SCENARIO WOULD BE FOR A PARTIAL LULL IN PRECIPITATION DURING THE
DIURNAL MINIMUM PERIOD...FOLLOWED BY ADDITIONAL DEVELOPMENT IN A
MODIFIED AIR MASS DURING THE AFTERNOON AHEAD OF THE FRONT (TAKING
ADVANTAGE OF WHATEVER HEATING IS ABLE TO DEVELOP). NAM/GFS
INSTABILITY FORECASTS ARE RATHER HIGH ON WEDNESDAY AFTERNOON
(3000-4000 J/KG)...DUE AS MUCH TO THE FORECAST DEWPOINTS (MID TO
UPPER 70S...PERHAPS A BIT TOO HIGH) AS WELL AS THE EXPECTED
SURFACE HEATING. HOWEVER...ULTIMATELY...IMPACTS FROM OVERNIGHT AND
EARLY MORNING CONVECTION COULD SIGNIFICANTLY DISRUPT THESE
FORECASTS (PARTICULARLY WITH REGARD TO THE TEMPERATURE
PROFILES)...WHICH LEAVES SOME UNCERTAINTY IN THE SEVERE FORECAST
TOMORROW. DUE TO THE RESPECTABLE FORCING COMING ALONG WITH THE
COLD FRONT...THE INCREASING SHEAR (ESPECIALLY AS OPPOSED TO THE
RELATIVELY WEAK SHEAR TUESDAY)...AND THE POTENTIAL FOR MODERATE TO
HIGH INSTABILITY...WEDNESDAY CERTAINLY NEEDS TO BE MONITORED FOR A
SEVERE POTENTIAL. CONFIDENCE IS SIMPLY NOT HIGH IN A SPECIFIC
SCENARIO. THOUGH MOST OF THE DEEP MOISTURE WILL BE EAST OF THE
AREA BY WEDNESDAY AFTERNOON...PWATS SHOW A SLIGHT INCREASE JUST
AHEAD OF THE FRONT. AS THE MAGNITUDE AND COVERAGE FORECASTS OF
CONVECTION REMAIN UNCERTAIN...THUS THE THREAT FOR ADDITIONAL HEAVY
RAIN REMAINS UNCERTAIN AS WELL.

IF THE TIMING OF THE FRONTAL PASSAGE HAS CHANGED AT ALL SINCE
PREVIOUS FORECASTS...IT APPEARS SLIGHTLY FASTER. THIS NECESSITATED
A LOWERING IN MIN TEMPS (PRIMARILY IN THE NW CWA). ALSO...THE
HIGHER POPS WERE ENDED FROM NW TO SE SLIGHTLY QUICKER.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
SHOWERS WILL COME TO AN END BY THE MIDDLE OF THE DAY ON THURSDAY AS
A FRONTAL BOUNDARY MOVES OUT OF THE AREA.  WITH COOLER AIR FILTERING
INTO THE AREA NOT EXPECTING TEMPERATURES TO RISE MUCH ON THURSDAY
WITH HIGH TEMPERATURES IN THE MIDDLE 70S TO THE LOW 80S.

HIGH PRESSURE WILL BUILD INTO THE AREA THROUGH THE WEEKEND WITH DRY
CONDITIONS EXPECTED AND A GRADUAL WARMING TREND.  ON MONDAY AND
TUESDAY THE SE PORTIONS OF THE FA WILL BE ON THE EDGE OF SYSTEM SE
OF THE FA.  THERE ARE INDICATIONS THAT EXTREME SE PORTIONS OF THE FA
MAY HAVE A FEW SHOWERS IMPACT THE AREA HOWEVER THE CHANCE OF THIS
OCCURRING IS PRETTY LOW.  DUE TO THIS HAVE DECIDED TO LEAVE
PRECIPITATION OUT OF THE FORECAST AT THIS TIME.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
THUNDERSTORMS WILL DEVELOP THIS AFTERNOON IN A VERY MOIST AND
UNSTABLE AIRMASS AIDED BY SHORT WAVES ALOFT. THIS WILL RESULT IN
OCCASIONAL IFR AND MVFR CONDITIONS INTO TONIGHT. IT APPEARS
NORTHERN TAF SITES DAY CMH LCK AND ILN WILL RECEIVE THE BRUNT OF
THE CONVECTION THIS AFTERNOON...WITH CVG AND LUK POSSIBLY SPARED
THE MAIN EFFECTS UNTIL THIS EVENING. AFTER A LULL LATE
TONIGHT...CONVECTION WILL RECUR ON WEDNESDAY IN ADVANCE OF A
RATHER POTENT COLD FRONT. WINDS WILL BE OUT THE WEST TO SOUTHWEST
WITH GUSTS NEAR 20 KNOTS AT TIMES.

OUTLOOK...GOOD CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR OHZ026-034-035-
     043>046-051>056-062>065-073-074.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...HATZOS
NEAR TERM...HATZOS
SHORT TERM...HATZOS
LONG TERM...NOVAK
AVIATION...CONIGLIO
Hazardous weather outlook, Jul 9, 1:37 PM EDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
137 PM EDT TUE JUL 9 2013

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ042-060-061-070>072-
077>082-088-101745-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-DARKE-PREBLE-MONTGOMERY-
BUTLER-WARREN-CLINTON-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-
SCIOTO-
137 PM EDT TUE JUL 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST
OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
AND EVENING. SOME OF THESE STORMS COULD BE SEVERE...WITH THE
POTENTIAL FOR DAMAGING WINDS AND LARGE HAIL. LOCALLY HEAVY
RAINFALL IS ALSO POSSIBLE...WHICH COULD LEAD TO MINOR FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

AS A COLD FRONT APPROACHES THE AREA WEDNESDAY...STORMS MAY ORGANIZE
AND BECOME SEVERE. THE MAIN THREATS FROM ANY SEVERE STORMS
WEDNESDAY AND WEDNESDAY EVENING WOULD BE DAMAGING WINDS AND LARGE
HAIL. SHOWERS AND THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL
THROUGH WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TOMORROW.

OHZ026-034-035-043>046-051>056-062>065-073-074-101745-
HARDIN-MERCER-AUGLAIZE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-
CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-ROSS-HOCKING-
137 PM EDT TUE JUL 9 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...MIAMI VALLEY
OF OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
AND EVENING. SOME OF THESE STORMS COULD BE SEVERE...WITH THE
POTENTIAL FOR DAMAGING WINDS AND LARGE HAIL. LOCALLY HEAVY
RAINFALL IS ALSO POSSIBLE...WHICH COULD LEAD TO FLOODING...THUS A
FLASH FLOOD WATCH IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

AS A COLD FRONT APPROACHES THE AREA WEDNESDAY...STORMS MAY ORGANIZE
AND BECOME SEVERE. THE MAIN THREATS FROM ANY SEVERE STORMS
WEDNESDAY AND WEDNESDAY EVENING WOULD BE DAMAGING WINDS AND LARGE
HAIL. SHOWERS AND THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL
THROUGH WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TOMORROW.

HATZOS

In the hours before

Special weather statement, Jul 9, 4:26 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
426 PM EDT TUE JUL 9 2013

OHZ046-092100-
DELAWARE OH-
426 PM EDT TUE JUL 9 2013

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN DELAWARE COUNTY
THROUGH 500 PM EDT...

AT 424 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR RADNOR...
MOVING EAST AT 20 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
VERY HEAVY RAIN...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...DELAWARE AND ASHLEY.

ALSO...DELAWARE STATE PARK...LEONARDSBURG AND KILBOURNE ARE NEAR THE
PATH OF THIS STRONG THUNDERSTORM.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 4044 8302 4042 8301 4042 8296 4042 8293
      4041 8292 4037 8292 4036 8290 4023 8295
      4035 8322 4044 8319

BINAU
Local storm report, Jul 9, 4:30 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
430 PM EDT TUE JUL 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0251 PM     TSTM WND DMG     DUBLIN                  40.12N 83.13W
07/09/2013                   FRANKLIN           OH   PUBLIC

            THREE LARGE BRANCHES DOWN

&&

SNYDER
Special weather statement, Jul 9, 4:31 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
431 PM EDT TUE JUL 9 2013

OHZ064-065-074-092115-
FAIRFIELD OH-HOCKING OH-PICKAWAY OH-
431 PM EDT TUE JUL 9 2013

...A STRONG THUNDERSTORM WILL AFFECT EASTERN PICKAWAY...NORTHWESTERN
HOCKING AND FAIRFIELD COUNTIES THROUGH 515 PM EDT...

AT 428 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR CARROLL...
MOVING SOUTHEAST AT 25 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BALTIMORE...
MILLERSPORT...LANCASTER...PLEASANTVILLE...SUGAR GROVE AND BREMEN.

ALSO...AMANDA...FAIRFIELD COUNTY AIRPORT...DUMONTVILLE...CLEARPORT...
THURSTON...BUENA VISTA...NORTH BERNE...WEST RUSHVILLE...RUSHVILLE AND
ROCKBRIDGE ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3971 8236 3946 8256 3970 8294 3992 8262
      3989 8246 3984 8247 3984 8240 3983 8239
      3975 8240 3975 8237 3974 8236

BINAU
Special weather statement, Jul 9, 4:33 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
433 PM EDT TUE JUL 9 2013

OHZ064-073-080-082-092115-
PICKAWAY OH-PIKE OH-ROSS OH-HIGHLAND OH-
433 PM EDT TUE JUL 9 2013

...A LINE OF THUNDERSTORMS WILL AFFECT SOUTHERN
HIGHLAND...ROSS...NORTHWESTERN PIKE AND SOUTHEASTERN PICKAWAY
COUNTIES THROUGH 515 PM EDT...

AT 432 PM EDT...RADAR INDICATED THUNDERSTORMS ALONG A LINE
EXTENDING FROM CLARKSBURG TO BAINBRIDGE TO MOWRYSTOWN...MOVING EAST
AT 25 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...MARSHALL...
BAINBRIDGE...BELFAST...NORTH FORK VILLAGE...KINGSTON...CYNTHIANA...
CHILLICOTHE AND PIKE LAKE.

ALSO...BERRYSVILLE...PICKAWAY COUNTY AIRPORT...BOURNEVILLE...
ANDERSONVILLE...KNOCKEMSTIFF...WHISLER...SINKING SPRING...
HALLSVILLE...SUMMITHILL AND MASSIEVILLE ARE NEAR THE PATH OF THIS
LINE OF STRONG THUNDERSTORMS.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN THUNDERSTORMS APPROACH. WATER WILL POND
ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

LAT...LON 3948 8274 3924 8296 3905 8342 3902 8387
      3904 8387 3923 8340 3957 8313 3955 8273

BINAU
Local storm report, Jul 9, 4:42 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
442 PM EDT TUE JUL 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     FLOOD            GRANVILLE               40.07N 82.50W
07/09/2013                   LICKING            OH   PUBLIC

            MINOR STREET AND LOW-LYING FLOODING

&&

SNYDER
Local storm report, Jul 9, 4:46 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
446 PM EDT TUE JUL 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND DMG     2 SE GRANVILLE          40.06N 82.48W
07/09/2013                   LICKING            OH   LAW ENFORCEMENT

            ONE TREE DOWN AT HWY 16 AND CHERRY VALLEY RD. TIME
            ESTIMATED FROM RADAR.

0351 PM     TSTM WND DMG     2 E GRANVILLE           40.08N 82.46W
07/09/2013                   LICKING            OH   LAW ENFORCEMENT

            ONE TREE DOWN ON MILNER ROAD. TIME ESTIMATED FROM RADAR.

&&

KURZ

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 8:44 PM EDTAreal Flood AdvisoryILNFairfield3 hr
Jul 8, 9:43 PM EDTSpecial Weather StatementILNAuglaize32 min
Jul 8, 10:04 PM EDTAreal Flood AdvisoryILNAuglaize3 hr
Jul 8, 10:17 PM EDTSevere Thunderstorm WarningILNAuglaize, Logan, Shelby43 min
Jul 8, 10:29 PM EDTTornado WarningILNAuglaize, Logan31 min
Jul 8, 10:37 PM EDTFlash Flood WarningILNAuglaize3 hr
Jul 8, 10:57 PM EDTSevere Thunderstorm WarningILNAuglaize, Hardin, Logan48 min
Jul 8, 11:39 PM EDTAreal Flood AdvisoryILNLogan3 hr
Jul 8, 11:43 PM EDTSpecial Weather StatementILNLogan47 min
Jul 9, 12:21 AM EDTSevere Thunderstorm WarningILNLogan, Union39 min
Jul 9, 1:39 AM EDTAreal Flood AdvisoryILNDelaware2 hr
Jul 9, 2:26 AM EDTAreal Flood AdvisoryILNLicking3 hr
Jul 9, 2:34 AM EDTSpecial Weather StatementILNLicking26 min
Jul 9, 4:27 AM EDTAreal Flood AdvisoryILNDelaware, Licking3 hr
Jul 9, 5:48 AM EDTSpecial Weather StatementILNLicking42 min
Jul 9, 6:30 AM EDTAreal Flood AdvisoryILNDelaware, Franklin, Licking3 hr
Jul 9, 7:44 AM EDTSpecial Weather StatementILNFairfield, Fayette, Franklin, Hocking, Licking, Pickaway2 hr
Jul 9, 8:21 AM EDTAreal Flood AdvisoryILNFairfield, Hocking, Pickaway, Ross3 hr
Jul 9, 1:50 PM EDTSpecial Weather StatementILNClark25 min
Jul 9, 2:36 PM EDTSpecial Weather StatementILNFranklin24 min
Jul 9, 2:48 PM EDTSevere Thunderstorm WarningILNDelaware, Franklin, Madison, Union42 min
Jul 9, 3:03 PM EDTAreal Flood AdvisoryILNFranklin4 hr
Jul 9, 3:26 PM EDTSpecial Weather StatementILNMadison34 min
Jul 9, 3:31 PM EDTSpecial Weather StatementILNHighland29 min
Jul 9, 3:38 PM EDTSpecial Weather StatementILNClermont37 min
Jul 9, 3:41 PM EDTSpecial Weather StatementILNLicking49 min
Jul 9, 3:48 PM EDTSevere Thunderstorm WarningILNLicking42 min
Jul 9, 3:51 PM EDTSpecial Weather StatementILNRoss24 min
Jul 9, 4:02 PM EDTSpecial Weather StatementILNPickaway43 min
Jul 9, 4:04 PM EDTSpecial Weather StatementILNHighland26 min
Jul 9, 4:26 PM EDTSpecial Weather StatementILNDelaware34 min
Jul 9, 4:31 PM EDTSpecial Weather StatementILNFairfield44 min
Jul 9, 4:33 PM EDTSpecial Weather StatementILNRoss42 min
Jul 9, 4:46 PM EDTRiver Flood WarningILNLicking10 hr
Jul 9, 5:04 PM EDTAreal Flood AdvisoryILNFairfield, Fayette, Hocking, Pickaway, Ross4 hr
Jul 9, 5:13 PM EDTSpecial Weather StatementILNFairfield, Hocking32 min
Jul 9, 5:42 PM EDTSpecial Weather StatementILNHocking33 min
Jul 9, 5:44 PM EDTSpecial Weather StatementILNHardin31 min
Jul 9, 6:17 PM EDTSpecial Weather StatementILNButler28 min
Jul 9, 6:29 PM EDTSevere Thunderstorm WarningILNButler, Warren46 min
Jul 9, 6:35 PM EDTSpecial Weather StatementILNUnion25 min
Jul 9, 6:47 PM EDTAreal Flood AdvisoryILNDelaware, Union4 hr
Jul 9, 6:57 PM EDTSpecial Weather StatementILNWarren33 min
Jul 9, 7:35 PM EDTSpecial Weather StatementILNClinton25 min
Jul 9, 7:49 PM EDTSevere Thunderstorm WarningILNClinton, Fayette, Highland41 min
Jul 9, 7:55 PM EDTAreal Flood AdvisoryILNHardin4 hr

Nearby

Flash Flood Warnings in Ohio, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.